Hail, Curry
- When
- August 4, 5:55 PM MST
- Where
- Curry County, 5 mi N of Clovis
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.467, -103.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 4, 2:00 PM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED AUG 4 2004 .DISCUSSION... VERY ACTIVE EVENING EXPECTED OVER THE CWA WITH CONVECTION ALREADY BREAKING OUT WITH ADDITIONAL STORMS EXPECTED. FORECAST CHALLENGES FOR THIS PACKAGE INCLUDE PCPN COVERAGE AND HEADLINE CONCERNS. UPPER LEVEL HIGH CURRENTLY IN THE PROCESS OF RETROGRADING TO THE WEST WITH CENTER OF CIRCULATION LOCATED NEAR SE NM/TX BORDER. IN RESPONSE...500MB FLOW HAS SHIFTED TO A SLY COMPONENT OVER THE WRN HALF OF THE STATE. REGIONAL RAOBS THIS MORNING NOTED LOWER PWATS COMPARED TO THE LAST FEW DAYS. HOWEVER...MID/UPPER LEVEL MOISTURE FROM THE S CONTINUES TO ADVECT INTO THE DESERT SW...COMPLIMENTS OF THE UPPER HIGH. SFC BOUNDARY HAS CLEARED A GOOD PORTION OF THE ERN PLAINS WITH DEEP ELY FLOW ALL THE WAY TO 5K FT NOTED ON THE KTCC PROFILER. MOISTURE AND INSTABILITY...COMBINED WITH SYNOPTIC SCALE OROGRAPHIC LIFT AS WELL AS UPPER LEVEL ENERGY SWINGING AROUND THE UPPER HIGH...INGREDIENTS HAVE COME TOGETHER TO PROVIDE A GOOD THREAT FOR PCPN STATEWIDE. THE LEAST ACTIVE LOCATIONS WILL BE OVER THE NW PLATEAU/NW MTS...HOWEVER LOW LEVEL MOISTURE SHOULD INCREASE DURING THE EVENING AND SCATTERED ACTIVITY IS POSSIBLE. WITH ALL THIS IN MIND...PAINTED MID TO HIGH GRADE SCATTERED POPS OVER MOST LOCATIONS WITH LIKELY CATEGORY ALONG THE ERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. SEVERE WEATHER IS A POSSIBILITY THIS EVENING...MAINLY LARGE HAIL AND STRONG GUSTY WINDS. SEE LATEST SWOMCD FOR ADDITIONAL INFORMATION. WITH UPPER HIGH STRADDLING THE STATE...STEERING FLOW WILL BE RATHER WEAK. THEREFORE...EXPECT HEAVY RAINFALL PRODUCING LOCAL FLOODING. WILL HOLD OFF ON FLOOD HEADLINES FOR TONIGHT AS FLOOD CONCERNS SHOULD REMAIN OF THE ISOLATED NATURE. ELY SURFACE FLOW COUPLED WITH CONVECTIVE OUTFLOW WINDS SHOULD ALLOW EAST CANYONS WINDS TO DEVELOP...POSSIBLY BEFORE SUNSET. THURS WILL BE ANOTHER ACTIVE DAY OVER MUCH OF THE CWA. UPPER HIGH DRIFTS TO THE SW CORNER OF THE STATE...SHIFTING THE FLOW TO A W/SW DIRECTION. A SHORTWAVE WILL RIDE THE NRN PERIPHERY OF THE RIDGE. WITH INGREDIENTS FAIRLY SIMILAR COMPARED TO THIS AFTERNOON...MID TO UPPER GRADE SCATTERED POPS ARE GRANTED ONCE AGAIN. CONCERNED ABOUT ISSUING A FLOOD WATCH FOR FLASHING FLOODING FOR THURS...ESPECIALLY OVER THE NE PORTION OF THE STATE. FOR NOW...WILL HOLD OFF AND WILL ADVISE LATER SHIFTS TO MONITOR WHERE THE HEAVIEST ACTIVITY/TROUBLE SPOTS DEVELOP TONIGHT. WITH FOCUS ON NEAR TERM...TOOK ONLY A QUICK GLANCE AT THE EXTENDED. DID NOT MAKE ANY SIGNIFICANT CHANGES AS INHERITED GRIDS PAINTED A GOOD PICTURE. UPPER LEVEL HIGH PROGGED TO SHIFT TO SRN AZ GIVING N/NW FLOW OVER THE LAND OF ENCHANTMENT. GFS STILL ADVERTISING NEXT SURFACE BOUNDARY PUSHING THROUGH THE ERN PLAINS STARTING SUNDAY AFTERNOON. TEMPS THROUGH ALL SEVEN DAYS LOOKED GOOD OVERALL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 063/086 061/086 061 46333 GALLUP.................... 056/082 055/085 056 46434 GRANTS.................... 057/080 055/084 056 46434 GLENWOOD.................. 066/089 065/091 064 46434 CHAMA..................... 051/073 050/077 048 46545 LOS ALAMOS................ 056/080 055/082 056 46545 RED RIVER................. 048/069 044/072 044 46655 TAOS...................... 054/078 052/081 050 46545 SANTA FE.................. 057/079 055/083 058 46545 SANTA FE AIRPORT.......... 059/082 057/085 059 46545 ESPANOLA.................. 059/083 057/087 060 46545 ALBUQUERQUE HEIGHTS....... 067/087 066/088 067 46434 ALBUQUERQUE VALLEY........ 067/088 066/089 067 46434 ALBUQUERQUE FOOTHILLS..... 065/084 064/085 065 46434 ALBUQUERQUE WEST MESA..... 066/087 065/088 066 46434 SOCORRO................... 064/090 064/093 065 46434 SANDIA PARK/CEDAR CREST... 058/080 058/082 059 46545 MORIARTY/ESTANCIA......... 059/084 059/085 061 46545 CARRIZOZO................. 061/087 062/089 064 46434 RUIDOSO................... 058/077 059/080 061 46645 RATON..................... 055/075 054/083 055 46545 LAS VEGAS................. 055/077 054/082 056 46545 ROY....................... 057/081 057/086 059 46545 CLAYTON................... 061/081 061/086 062 46445 SANTA ROSA................ 062/087 062/089 061 46445 TUCUMCARI................. 066/088 064/090 064 46445 FORT SUMNER............... 065/089 064/092 064 46445 CLOVIS.................... 066/087 064/091 065 46335 PORTALES.................. 065/088 063/092 064 46335 ROSWELL................... 069/092 068/093 068 46435 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46/DPORTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED AUG 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 30 TO 40 MPH COULD OCCUR NEAR THUNDERSTORMS. THUNDERSTORMS TONIGHT COULD PRODUCE AREAS OF HEAVY RAIN. THE AREA MOST FAVORED WILL BE THE NORTHEAST QUARTER. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE ANTICIPATED TO INCREASE IN AREAL COVERAGE ON THURSDAY. A FEW OF THESE STORMS COULD ONCE AGAIN PRODUCE HEAVY RAIN. A COMBINATION OF A WEAKENING COLD FRONT...UPPER AIR DISTURBANCES AND AN INFLUX OF MOISTURE WILL BE THE INGREDIENTS NEEDED TO PRODUCE THE HEAVY RAIN. ANY AREA COULD SEE LOCALLIZED FLOODING WITH THE NORTHEAST AND EASTERN HIGH PLANS HAVING THE BEST CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ALBUQUERQUE 35.12N 106.62W
08/04/2004 0.88 INCH BERNALILLO NM PUBLIC
EAST END OF INDIAN SCHOOL ROAD
0535 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
08/04/2004 BERNALILLO NM NWS EMPLOYEE
INTERSECTION OF CENTRAL AND TRAMWAY FLOODED
&&
KDThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418706.